Texas, 2005

High Wind in Texas, April 5 to 6, 2005

April 5 to 6, 2005 · NWS LUB · 1 event in 1 county or zone

1 high wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before the first event at Apr 5, 8:37 PM CST, 2 hours 8 minutes earlier.

Area forecast discussion, Apr 5, 8:37 PM CST, 2 hours 8 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LUBBOCK TX
937 PM CDT TUE APR 5 2005

.UPDATE...
HAVE UPDATED ZONES TO RETAIN WIND ADVISORY ON THE CAPROCK THROUGH 1 AM
WEDNESDAY MORNING. LATEST SATELLITE IMAGERY WV/IR INDICATING UPPER SYSTEM
OVER OKLAHOMA MOVING AS SLOW AS A SLUG...IE VERY LITTLE MOVEMENT. SO GRADIENT
REMAINS TIGHT OVER THE FA AND WINDS ON THE CAPROCK STILL SUSTAINED 30-40 MPH
WITH GUSTS NEAR 50. BELIEVE STRONGEST WINDS TO STAY ACROSS THE PANHANDLES
AS BEING CLOSER TO THE SYSTEM. STILL FEEL WINDS TO FALL BELOW ADVISORY
CRITERIA AFTER MIDNIGHT.

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
TX...WIND ADVISORY IN EFFECT UNTIL 1 AM CDT WEDNESDAY FOR THE FOLLOWING
     ZONES...BAILEY...BRISCOE...CASTRO...COCHRAN...CROSBY...FLOYD...GARZA
     ...HALE...HOCKLEY...LAMB...LUBBOCK...LYNN...PARMER...SWISHER...
      TERRY...AND YOAKUM.

&&

11
Hazardous weather outlook, Apr 5, 9:26 PM CST, 1 hour 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
1026 PM CDT TUE APR 5 2005

TXZ021>044-070330-
BAILEY-BRISCOE-CASTRO-CHILDRESS-COCHRAN-COTTLE-CROSBY-DICKENS-FLOYD-
GARZA-HALE-HALL-HOCKLEY-KENT-KING-LAMB-LUBBOCK-LYNN-MOTLEY-PARMER-
STONEWALL-SWISHER-TERRY-YOAKUM-
1026 PM CDT TUE APR 5 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...

A STRONG UPPER LEVEL STORM SYSTEM WILL MOVE SLOWLY EAST ACROSS
OKLAHOMA OVERNIGHT TONIGHT. AS A RESULT THE PRESSURE GRADIENT
REMAINS TIGHT OVER WEST TEXAS. THIS WILL RESULT IN SUSTAINED WINDS
FROM 25 TO 35 MPH WITH GUSTS TO 45 TO 50 MPH THROUGH THE EARLY
MORNING HOURS.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 high wind. Local standard time, as filed.

High Wind, Swisher

When
April 5, 10:45 PM CST to April 6, 12:00 AM CST
Where
Swisher forecast zone
Measured
52 kt (60 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
34.530, -101.735 (the zone’s center; the record gives no point)

Strong winds prevailed at this site between 10:45 pm through 12:00 am CST. The initial wind gust of 50 knots was measured at 10:45 pm CST with a peak of 52 knots at 10:55 pm CST; ending with a gust of 51 knots at 12:00 am CST.

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, April 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5445836.